Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Quotients of representation rings

Author: Hans Wenzl
Journal: Represent. Theory 15 (2011), 385-406
MSC (2010): Primary 22E46
Published electronically: May 3, 2011
MathSciNet review: 2801174
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a proof using so-called fusion rings and $ q$-deformations of Brauer algebras that the representation ring of an orthogonal or symplectic group can be obtained as a quotient of a ring $ Gr(O(\infty))$. This is obtained here as a limiting case for analogous quotient maps for fusion categories, with the level going to $ \infty$. This in turn allows a detailed description of the quotient map in terms of a reflection group. As an application, one obtains a general description of the branching rules for the restriction of representations of $ Gl(N)$ to $ O(N)$ and $ Sp(N)$ as well as detailed information about the structure of the $ q$-Brauer algebras in the nonsemisimple case for certain specializations.

References [Enhancements On Off] (What's this?)

  • [A] Andersen, H.H., Tensor products of quantized tilting modules. Comm. Math. Phys. 149 (1992), no. 1, 149-159. MR 1182414 (94b:17015)
  • [AP] Andersen, H.H., Paradowski, J., Fusion categories arising from semisimple Lie algebras. Comm. Math. Phys. 169 (1995), no. 3, 563-588 MR 1328736 (96e:17026)
  • [AF] Anderson, F.W. and Fuller, K.R., Rings and categories of modules, Springer-Verlag (1974). MR 0417223 (54:5281)
  • [Bl] Blanchet, Ch., Hecke algebras, modular categories and $ 3$-manifolds quantum invariants. Topology 39 (2000), no. 1, 193-223. MR 1710999 (2000i:57020)
  • [BB] Beliakova, A. and Blanchet, Ch., Modular categories of types B, C and D. Comment. Math. Helv. 76 (2001) 467-500 MR 1854694 (2003e:57050)
  • [Br] Brauer, R., On algebras which are connected with the semisimple continuous groups, Ann. of Math. 63 (1937), 854-872.
  • [D] Deligne, P., La sèrie exceptionnelle de groupes de Lie. (French) [The exceptional series of Lie groups] C. R. Acad. Sci. Paris Sér. I Math. 322 (1996), no. 4, 321-326. MR 1378507 (96m:22012)
  • [EW] Enright, Th. and Willenbring, J., Hilbert series, Howe duality and branching for classical groups. Ann. of Math. (2) 159 (2004), no. 1, 337-375. MR 2052357 (2005d:22013)
  • [CdVM] Cox, A., De Visscher, M., Martin, P., Alcove geometry and a translation principle for the Brauer algebra. arXiv:0807.3892
  • [FMS] Di Francesco, Ph., Mathieu, P., Sénéchal, D., Conformal Field Theory, Springer, 1997 MR 1424041 (97g:81062)
  • [GL] Graham, J.J., Lehrer, G. I., Cellular algebras, Invent. Math. 123 (1996), no. 1, 1-34. MR 1376244 (97h:20016)
  • [GH] Goodman, F.M., Hauschild Mosley, H., Cyclotomic Birman-Wenzl-Murakami algebras. I. Freeness and realization as tangle algebras. J. Knot Theory Ramifications 18 (2009), no. 8, 1089-1127 MR 2554337 (2010j:57014)
  • [GW] Goodman, F. Wenzl, H., A path algorithm for affine Kazhdan-Lusztig polynomials. Math. Z. 237 (2001), no. 2, 235-249. MR 1838309 (2002i:20006)
  • [Hu] Hu, J., BMW algebra, quantized coordinate algebra and type $ C$ Schur-Weyl duality, Representation Theory 15 (2011), 1-62.
  • [Hm] Humphreys, J.E., Reflection groups and Coxeter groups. Cambridge Studies in Advanced Mathematics, 29. Cambridge University Press. MR 1066460 (92h:20002)
  • [KL] Kazhdan, D., Lusztig, G., Tensor structures arising from affine Lie algebras. I, II. J. Amer. Math. Soc. 6 (1993), no. 4, 905-947, 949-1011. MR 1186962 (93m:17014)
  • [Kc] Kac, V., Infinite-dimensional Lie algebras, 3rd edition, Cambridge University Press. MR 1104219 (92k:17038)
  • [KP] Kac, V., Peterson, D., Infinite-dimensional Lie algebras, theta functions and modular forms. Adv. in Math. 53 (1984), no. 2, 125-264. MR 750341 (86a:17007)
  • [Ks] Kassel, Ch., Quantum groups, Springer. MR 1321145 (96e:17041)
  • [Ki] King, R., Modification rules and products of irreducible representations for the unitary, orthogonal, and symplectic groups, J. Math. Phys. 12 (1971), 1588-1598. MR 0287816 (44:5019)
  • [KT] Koike, K. and Terada, I., Young-diagrammatic methods for the representation theory of the classical groups of type $ B\sb n,\;C\sb n,\;D\sb n$. J. Algebra 107 (1987), no. 2, 466-511. MR 885807 (88i:22035)
  • [LR] Leduc, R., Ram, A., A Ribbon Hopf Algebra Approach to the Irreducible Representations of Centralizer Algebras: The Brauer, Birman-Wenzl, and Type A Iwahori-Hecke Algebras, Adv. in Math. 125, 1-94 (1997). MR 1427801 (98c:20015)
  • [Li] Littlewood, D. E., On invariant theory under restricted groups. Philos. Trans. Roy. Soc. London. Ser. A. 239, (1944). 387-417. MR 0012299 (7:6e)
  • [Mac] MacDonald, I., Symmetric functions and Hall polynomials, Oxford University Press MR 1354144 (96h:05207)
  • [Mt] Martin, P., The decomposition matrices of the Brauer algebra over the complex field. arXiv:0908.1500
  • [MPS] Morrison, S., Peters, E., Snyder, N., Knot polynomial identities and quantum group coincidences, arXiv:1003.0022
  • [R] Ram, A., A ``second orthogonality relation'' for characters of Brauer algebras. European J. Combin. 18 (1997), no. 6, 685-706. MR 1468338 (98m:20015)
  • [RW] Ram, A. and Wenzl, H., Matrix units for centralizer algebras J. Algebra. 102 (1992), 378-395. MR 1144939 (93g:16024)
  • [So1] Soergel, W., Kazhdan-Lusztig polynomials and a combinatoric[s] for tilting modules. Represent. Theory 1 (1997), 83-114 MR 1444322 (98d:17026)
  • [So2] Soergel, W., Charakterformeln für Kipp-Moduln über Kac-Moody-Algebren, Representation Theory 1 (1997) 115-132 MR 1445716 (98f:17016)
  • [Su] Sundaram, Sh., Tableaux in the representation theory of the classical Lie groups. Invariant theory and tableaux (Minneapolis, MN, 1988), 191-225, IMA Vol. Math. Appl., 19, Springer, New York, 1990 MR 1035496 (91e:22022)
  • [TbW] Tuba, Imre, Wenzl, Hans, On braided tensor categoriesof type $ BCD$. J. Reine Angew. Math. 581 (2005), 31-69. MR 2132671 (2006b:18003)
  • [Tu1] Turaev, V. G., The Yang-Baxter equation and invariants of links. Invent. Math. 92 (1988), no. 3, 527-553. MR 939474 (89e:57003)
  • [Tu] Turaev, V., Quantum invariants, DeGruyter.
  • [TW1] Turaev, V., Wenzl, H., Quantum invariants of $ 3$-manifolds associated with classical simple Lie algebras. Internat. J. Math. 4 (1993), no. 2, 323-358. MR 1217386 (94i:57019)
  • [TW2] Turaev, V. and Wenzl, H., Semisimple and modular categories from link invariants, Math. Ann. 3-9 (1997) 411-461. MR 1474200 (98j:18012)
  • [Wa] Wassermann, A., Operator algebras and conformal field theory. III. Fusion of positive energy representations of $ {\rm LSU}(N)$ using bounded operators. Invent. Math. 133 (1998), no. 3, 467-538. MR 1645078 (99j:81101)
  • [W1] Wenzl, H., Hecke algebras of type $ A_n$ and subfactors, Invent. Math 92, 349-383 (1988). MR 936086 (90b:46118)
  • [W2] Wenzl, H., Quantum Groups and Subfactors of type $ B$, $ C$, and $ D$, Comm. Math. Phys. 133, 383-432 (1990). MR 1090432 (92k:17032)
  • [W3] Wenzl, H., On the structure of Brauer's centralizer algebras, Ann. of Math., 128, 173-193 (1988). MR 951511 (89h:20059)
  • [W4] Wenzl, H., Braids and invariants of 3-manifolds, Invent. Math. 114, (1993), 235-275. MR 1240638 (94i:57021)
  • [W5] Wenzl, H., $ C^*$ tensor categories from quantum groups. J. Amer. Math. Soc. 11 (1998), no. 2, 261-282. MR 1470857 (98k:46123)
  • [Wy] Weyl, H., The classical groups, Princeton University Press. MR 1488158 (98k:01049)
  • [Xi] Xi, Ch., On the quasi-heredity of Birman-Wenzl algebras. Adv. Math. 154 (2000), no. 2, 280-298. MR 1784677 (2001g:20008)

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 22E46

Retrieve articles in all journals with MSC (2010): 22E46

Additional Information

Hans Wenzl
Affiliation: Department of Mathematics, University of California San Diego, La Jolla California 92093-0112

Received by editor(s): December 11, 2006
Received by editor(s) in revised form: January 11, 2011
Published electronically: May 3, 2011
Additional Notes: This work was partially supported by NSF grant DMS 0302437
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society